MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred.A left atrial appendage (laa) closure procedure was performed using a 24mm watchman laa closure device with delivery system (wds) and a watchman truseal access system (was).Upon implantation, the closure device did not meet pass (position, anchor, size, seal) criteria.The device had a one third to one half mitral shoulder in the 135 degree view.The closure device was recaptured and the was was withdrawn into the right atrium.Transesophageal echocardiogram (tee) revealed a flickering object at the superior portion of the atrial septum near the transseptal puncture in the right atrium.The object was then no longer visible on tee.The procedure was discontinued and the patient was transferred to recovery.In recovery the patient showed no adverse symptoms and was transferred to the post anesthesia care unit.
 
Event or Problem Description
It was reported that a thrombus occurred.A left atrial appendage (laa) closure procedure was performed using a 24mm watchman laa closure device with delivery system (wds) and a watchman truseal access system (was).Upon implantation, the closure device did not meet pass (position, anchor, size, seal) criteria.The device had a one third to one half mitral shoulder in the 135 degree view.The closure device was recaptured and the was was withdrawn into the right atrium.Transesophageal echocardiogram (tee) revealed a flickering object at the superior portion of the atrial septum near the transseptal puncture in the right atrium.The object was then no longer visible on tee.The procedure was discontinued and the patient was transferred to recovery.In recovery the patient showed no adverse symptoms and was transferred to the post anesthesia care unit.It was further reported that the patient stabilized and was discharged.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13764735
Report Number2134265-2022-02805
Device Sequence Number3812616
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0028711448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale
Patient RaceWhite